Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Got dark patches on stomach. Not cured by econaderm. Started abdominal pain. What is causing this?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11709 Questions
hi.i am african american but have gotten some dark patches recently on my stomach (below my belly button) which friends have remarked looks like stretch marks (but i do not have kids and i woke up one morning and it was there,i had gone to the beach the evening before) i was prescribed econaderm for this by a dermatologist who suggested it may be because of the heat from the weather (she did not do any tests however) but it does not seem to be working (so i've had the patches going on 2 months now).i've also recently been having abdominal pains more or less in the same area(starting 2 weeks ago,dont know if this is related but the pain was so bad i got sick leave for the two it isnt as intense but it likes a dull throbbing sensation).what should i use for the marks? could it be something more serious going on inside manifesting itself as the marks on my stomach?and what could my abdominal pain be?
Posted Sat, 24 Nov 2012 in Abdominal Pain
Answered by Dr. Rakhi Tayal 4 hours later
Thanks for posting your query.
L have seen the picture attached. The dark patches on your lower abdomen are not like stretch marks. These are a superficial pigmentation marks and are not likely to be related to any intra abdominal pathology.
You can apply Glycolic acid cream available over the counter for short term DEMELAN / GLYAHA at night. You should use SUNCROSS-SPF30 sun screen lotion while going out in the sun. However AHA and Glycolic acid peeling is the most promising treatment done once in two months by the Dermatologist. I do not think any cream would give you convincing results. If you do not wish to waste time and money, consulting a competent Dermatologist for chemical peeling helps.

Vitamin A and Vitamin E XXXXXXX foods are advised for more beneficial results. XXXXXXX leaves, dark colored vegetables XXXXXXX in carotene and other flavenoids are advised at least five times a week.
The cause of pain in the lower abdomen can be due to a pelvic pathology or an intestinal or renal cause. Investigations like ultrasound scan will help in proper diagnosis.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Got dark patches on stomach. Not cured by econaderm. Started abdominal pain. What is causing this? 15 hours later
thank you.

I am not in the U.S so i would have to order the cream.would a glycolic acid 10% night cream be sufficient?is this dosage to low or should i try a day and night cream?should i also buy a vitmain E cream?or eating foods XXXXXXX in this is better than getting the cream?

my last question,
i am prone to yeast infections quite easily.i was prescribed diflucan and other creams like monistat. then i read on the internet about using garlic, which i have done quite successfully.but at times now,i am not sure if i do have an infection, but after my period for example, i would smell an 'odor' or get a strange discharge and i would use the garlic.and i feel i use it about once a this safe?or am i doing any harm to myself?i have been to gyn before so i know it is either a yeast infection (or maybe just the vagina cleaning itself after intercourse)and once i was diagnosed with vaginiosis, but got treatment for it.havent done a pap smear can i use the garlic once a month?or whenever need be?
Answered by Dr. Rakhi Tayal 10 minutes later
Thanks for writing again.
10% glycolic acid cream will be sufficient.
Application of vitamin E cream as well as the oral supplementation will be helpful. You can try both at the same time.
Using garlic for yeast infections is an effective way of controlling these with no side effects. Please do not worry. You can continue using it once or twice a month as per the need.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor